Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 20, 2025, 2:43 AM CDT for 6 counties in Texas. It took effect at Mar 20, 2025, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:43 AM CDT (07:43 UTC)
- In effect from
- Mar 20, 2025, 1:00 PM CDT
- Expired
- Mar 20, 2025, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
129 WWUS84 KLUB 200743 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 243 AM CDT Thu Mar 20 2025 TXZ021>023-027-028-033-210100- /O.NEW.KLUB.FW.W.0013.250320T1800Z-250321T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Cochran- 243 AM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Timing...This afternoon through early evening. * Wind...Southwest at 15-20 mph. * Humidity...6 to 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
847 WWUS84 KLUB 210100 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 800 PM CDT Thu Mar 20 2025 TXZ021>023-027-028-033-210200- /O.EXP.KLUB.FW.W.0013.000000T0000Z-250321T0100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Cochran- 800 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS... Conditions are improving to below critical levels as wind speeds diminish and temperatures drop, minimizing fire weather concerns. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:16 AM CDT, 2 hours 27 minutes earlier. Its key messages:
- Updated at 1215 AM CDT Thu Mar 20 2025
- Possible fire weather conditions for western portions of the FA Thursday.
- Dry and occasionally breezy through the weekend with some elevated fire concerns.
Area forecast discussion, Mar 20, 12:16 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1216 AM CDT Thu Mar 20 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1215 AM CDT Thu Mar 20 2025 - Possible fire weather conditions for western portions of the FA Thursday. - Dry and occasionally breezy through the weekend with some elevated fire concerns. && .SHORT TERM... (This evening through Thursday) Issued at 152 PM CDT Wed Mar 19 2025 The upper system that was responsible for the strong winds the past couple of days has moved east away from the region bringing zonal flow aloft. Breezy northwesterly winds following the preliminary cold front this morning will continue through this evening as a secondary front pushes south through the FA around sunrise. Winds should tamper off later this evening and remain light through the night as a surface ridge sets up over the area. Thursday will be quiet compared to previous days. Winds will shift to the southwest as the surface ridging moves off and a lee side surface trough develops. Breezy winds are possible tomorrow afternoon mainly on the Caprock. Following the passage of both cold fronts, low temperatures tonight will be at or below freezing however, highs tomorrow will warm to around or just below seasonal average. Although temperatures will be around normal tomorrow, some fire weather conditions are possible for western portions of the CWA with chances of breezy southwesterly winds and RH values as low as 10 percent although will not issue any fire products at the moment and will leave for later forecast package. && .LONG TERM... (Thursday night through next Tuesday) Issued at 152 PM CDT Wed Mar 19 2025 Barring a pair of rather weak cold fronts, a quiet pattern remains on track under semi-zonal flow Friday and Saturday before turning NW thereafter in response to longwave ridging along the Pacific Coast. Thursday evening opens with a shortwave trough grazing our area. Besides stirring up a 45-50 knot LLJ, nary a cloud is expected as this wave passes thanks to very paltry moisture. A weak cold front does drop south on Friday which serves to relax our gradient winds, so earlier fire weather concerns appear dashed. As surface ridging departs Fri night, modest moisture return ensues off the Caprock on Saturday before being swept east ahead of breezier W-SW flow. Some elevated to critical fire weather looks reasonable on the Caprock by Saturday afternoon with a possible repeat area wide on Sunday as dry, breezy and cooler conditions unfold following another cold front. The pattern by Mon and especially Tue shows a bit more hope of modified gulf moisture becoming established off the Caprock under unstable NW flow, although there remains plenty of ensemble spread for PoPs this many day out so we'll keep the forecast dry at this time. && .AVIATION... (06Z TAFS) Issued at 1215 AM CDT Thu Mar 20 2025 VFR is expected through the TAF period. Breezy southwest winds will return early Thursday afternoon for all TAF sites. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...10 LONG TERM....93 AVIATION...01
Hazardous weather outlook, Mar 19, 8:00 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 800 PM CDT Wed Mar 19 2025 TXZ021>044-210100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 800 PM CDT Wed Mar 19 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions are expected mainly on the Caprock Thursday and Saturday, and over much of the region for Sunday.
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.